Hail, Dawes
- When
- June 25, 3:32 PM MST
- Where
- Dawes County, 0.86 mi NW of Crawford
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.690, -103.410
Strong thunderstorm produced hail stones up to three inches in diameter across the city of Crawford. Reports of cars and house siding being damaged by the hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Strong thunderstorm produced hail stones up to three inches in diameter across the city of Crawford. Reports of cars and house siding being damaged by the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 1:10 PM MST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 210 PM MDT Thu Jun 25 2020 .SHORT TERM...(This evening through Saturday night) Issued at 210 PM MDT Thu Jun 25 2020 Tonight...The Storm Prediction Center slight risk outlook from Glenrock to Chugwater to Sidney looks good based on best instability axis and shear outlook. Approaching shortwave trough aloft will help generate scattered to numerous showers and thunderstorms through the afternoon and early evening as depicted on the HRRR model, with strong winds the primary threat, along with a secondary threat for large hail. Storms will be slow to decrease in areal coverage overnight. Friday...Best chances for afternoon and evening showers and thunderstorms will shift to our southern counties where moisture and lift will be most pronounced. Shear and instability look less favorable for strong to severe thunderstorms. Cooler temperatures in the wake of a cold front and with more cloud cover. Friday night...Showers and thunderstorms will decrease in areal coverage in the evening with the loss of daytime heating. Saturday...With a low level trough axis expected from Casper to Cheyenne, and adequate low and mid level moisture remaining, will see isolated to scattered afternoon and evening thunderstorms mainly south of a Wheatland to Alliance line. Warmer temperatures as 700 mb temperatures rise to near 15 Celsius. Saturday night...Showers and thunderstorms will likely end quickly in the early evening. Not as cool as Friday night with the warmer airmass in place. .LONG TERM...(Sunday through Thursday) Issued at 210 PM MDT Thu Jun 25 2020 Attention this period will be on the upper trough/low that will be over the northwest part of the country, weakening slowly through mid-week. Convection looks to be rather isolated over the CWA Sunday behind a weak shortwave that will be moving east of the area. It then appears convection will gradually increase over the CWA Monday through Thursday as the upper trough edges a little closer to the CWA with several weak impulses likely to lift northeast and over the region on the front side of the trough. A cold front should pass across the CWA Tuesday which would aid in convective development. Less convective activity seen for Thursday as the weakening trough axis moves across the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) VFR expected to prevail at the terminals through the period. Sctd showers and tstms expected to move east across the area mid afternoon through this evening, being mostly over the Panhandle after about 03Z. Gusty erratic winds and brief MVFR visibilities with the stronger activity. && .FIRE WEATHER... Issued at 210 PM MDT Thu Jun 25 2020 Minimal concerns for Friday based on expected afternoon relative humidities. Lower humidities Saturday through Monday will increase concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous Weather Outlook National Weather Service Cheyenne WY 525 AM MDT Thu Jun 25 2020 WYZ103>106-109>119-261130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop this afternoon and push east into the eastern plains through this evening. A few thunderstorms may become strong to marginally severe, with strong gusty winds and hail possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will continue on Friday with a few stronger storms possible. Thunderstorms will decreasing in coverage through the weekend. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-261130- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 525 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for the western Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms are expected this afternoon through late this evening. Some thunderstorms may become severe, with damaging winds and large hail possible. Multiple lines of thunderstorms may also result in localized flash flooding in a few areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms coverage will decrease Friday and Saturday with mainly isolated thunderstorms possible along the Interstate 80 corridor each afternoon. .Spotter information statement... Spotter activation may be required this afternoon and this evening.
Special Weather Statement
National Weather Service Cheyenne WY
249 PM MDT Thu Jun 25 2020
WYZ103-106-252130-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
249 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND
SOUTHWESTERN PLATTE COUNTIES UNTIL 330 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Westview Circle, or 19 miles southwest of
Wheatland, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Albany
and southwestern Platte Counties.
LAT...LON 4190 10538 4202 10528 4198 10514 4190 10501
4175 10524
TIME...MOT...LOC 2049Z 305DEG 7KT 4191 10528
AllenSpecial Weather Statement National Weather Service Cheyenne WY 309 PM MDT Thu Jun 25 2020 WYZ117>119-252145- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 309 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 345 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Carpenter, or 16 miles southeast of Cheyenne, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carpenter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4100 10477 4114 10457 4101 10426 4100 10428 TIME...MOT...LOC 2109Z 284DEG 21KT 4103 10452 Allen
Special Weather Statement National Weather Service Cheyenne WY 321 PM MDT Thu Jun 25 2020 WYZ118-119-252200- Central Laramie County WY-East Laramie County WY- 321 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 400 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Ranchettes, or 12 miles northeast of Cheyenne, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burns, Hillsdale and Ranchettes. This includes Interstate 80 in Wyoming between mile markers 378 and 387. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4125 10477 4140 10472 4140 10427 4109 10434 TIME...MOT...LOC 2121Z 284DEG 20KT 4130 10466 Allen
Special Weather Statement National Weather Service Cheyenne WY 343 PM MDT Thu Jun 25 2020 WYZ104-105-109-252230- Shirley Basin WY-Central Carbon County WY- Ferris/Seminoe/Shirley Mountains WY- 343 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL 430 PM MDT... At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near Seminoe Dam, or 31 miles northeast of Rawlins, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminoe Campground and Seminoe Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4209 10703 4235 10706 4241 10654 4210 10651 TIME...MOT...LOC 2143Z 261DEG 28KT 4219 10695 Allen
Special Weather Statement National Weather Service Cheyenne WY 351 PM MDT Thu Jun 25 2020 NEZ002-095-252230- Dawes NE-North Sioux NE- 351 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 430 PM MDT... At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Montrose, or 31 miles west of Chadron, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Harrison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4299 10363 4293 10336 4257 10361 4271 10392 TIME...MOT...LOC 2150Z 031DEG 14KT 4283 10362 Allen
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST 3 NNE DOUGLAS 42.79N 105.38W
06/25/2020 M58 MPH CONVERSE WY MESONET
DGW AIRPORT WIND GUST OF 50 KNOTS.
&&
BMWThe Rapid City radar (KUDX), 166 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
2 hail. Local standard time, as filed.
Large hail damaged resident's windows and neighbor's car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891010, 891011.